SRS Wellbutrin

Discussion in 'On Topic' started by Wildwood*Flower, Sep 21, 2005.

  1. Wildwood*Flower

    Wildwood*Flower New Member

    Joined:
    Nov 10, 2004
    Messages:
    168
    Likes Received:
    0
    Well, my doctor confirmed today that I do indead have symptoms of OCD. She put me on wellbutrin now so that it doesnt get out of hand. I took it for the first time today, first I was feeling pretty good, then I got extremely tired, then I felt like I wasn't even in my body. It was like I was not all there. I could see things going on, but everything was in slow motion. I was getting upset over the stupidest things. I started crying because I couldn't find anything appetizing in my fridge. Then I started crying for no reason while I was driving. Now I feel better, but still not quite right. Has anyone had these experiences?
     
  2. Wolf

    Wolf No one plans to take the path that brings you lowe

    Joined:
    Mar 23, 2003
    Messages:
    105,186
    Likes Received:
    10
    Location:
    Austin, TX
    I was on prozac, then switched to wellbutrin, but it gave me a skin rash (must be allergic or something), so I switched back. Prozac made me so much more happy/perky than the wellbutrin did.
     
  3. JordanClarkson

    JordanClarkson OT Supporter

    Joined:
    Oct 11, 2002
    Messages:
    59,945
    Likes Received:
    15
    Location:
    Go Dodger Blue!
    It doesn't sound like wellbutrin is the right one for you.
     
  4. Wildwood*Flower

    Wildwood*Flower New Member

    Joined:
    Nov 10, 2004
    Messages:
    168
    Likes Received:
    0
    The doctor says to give it a couple of days. Well, in those two freaking days, how the hell am I supposed to function!?! OK, yeah, this I think is making me irritable too. In my reading about OCD, no sites mentioned anything about the use of Wellbutrin for it. Anyone with OCD, what are you on?
     
  5. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    Welbutrin for OCD... hmmm...
     
  6. Wildwood*Flower

    Wildwood*Flower New Member

    Joined:
    Nov 10, 2004
    Messages:
    168
    Likes Received:
    0
    I got something new today...zoloft. We'll see how well that works. So far, no major mood swings like on the wellbutrin. That stuff made me crazy. I was never depressed before, but I was after that. And I got mad for no reason and a bunch of other stupid things! The doctor said the OCD is in a mild stage. Therefore, I probably won't need to be on medication forever, but the plan is to stay on it long enough to break these habits and get back to normal. No one really seems to understand this. They keep telling me to "just quit." They don't seem to realize that if I don't do these things, I panic. If it was staying at a constant level, I probably would not mess with medicine, but it is getting worse and I would like to stop it before it starts to really really affect my life.
     
  7. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    I'm thinking... well, I've never heard of Welbutrin for OCD. That sounds... off. I'm not a doctor. I just play one on OT.

    Zoloft on the other hand... good.
     
  8. Cerridwen

    Cerridwen Guest

    I'm not a doctor either, but I've never heard of this also. I take Wellbutrin for depression, and it does still make me incredibly tired 2 years later (still taking it). From what my doctors have told me, it is actualy supposed to have the opposite effect. I take 1 pill at night, and every new doctor I see wants to change this because supposedly taking it at night makes you not be able to sleep. I've never had that problem though.
    From what I know, any pill you take (in this category) is going to take more than a couple of days to get used to/start working.
    good luck!
     
  9. MapleLeaf

    MapleLeaf New Member

    Joined:
    Sep 19, 2004
    Messages:
    1,466
    Likes Received:
    0
    Location:
    West Hollywood, CA 90069
    If you just started taking Wellbutrin, it hasn't even started on your system... it takes ~14 days to get into your system and have an effect. Could the changes at this point be psychological?
     
  10. split-vizionz

    split-vizionz New Member

    Joined:
    Aug 5, 2005
    Messages:
    230
    Likes Received:
    0
    Location:
    Baltimore, MD
    Absolutely no way you could tell whether it would work in 2 days! Come on now...
     
  11. Wildwood*Flower

    Wildwood*Flower New Member

    Joined:
    Nov 10, 2004
    Messages:
    168
    Likes Received:
    0
    The doctor told me that it won't start actually working for a while, but that I could have a reaction to it. She told me that it can make some people agitated. It definitely made me more agitated. I was so tired that I almost fell asleep sitting on the kitchen floor. She wanted me to keep taking it for a few days to see if the side effects wore off at all. There was no way I could continue with that. It wasn't safe for me to drive a car, I couldn't concentrate at work or school. It just did not work with my system. I have to start taking the Zoloft again. The first night, I was up all night and then the next day I got some stupid stomach virus. She told me to wait until I feel better to start taking it again. Only, I left it at work so I'll probably start on Thursday so that I can take it really early in the morning so that there is no chance of it keeping me awake all night (in case thats what kept me up).
     
    Last edited: Sep 28, 2005
  12. RedGoober4Life

    RedGoober4Life New Member

    Joined:
    Sep 11, 2003
    Messages:
    3,859
    Likes Received:
    0
    Location:
    DTW
    I think you need to get yourself to see somebody more able to talk to you. Medication alone isn't going to solve these types of problems.

    It seems to me like having OCD and knowing about the side-affects may be a bad combination.
     
  13. Wildwood*Flower

    Wildwood*Flower New Member

    Joined:
    Nov 10, 2004
    Messages:
    168
    Likes Received:
    0
    The reason she suggessted medication is that the OCD isn't too severe. She said she has had numerous patients in the beginning stages who have opted for the medication. Her way of explaining it to me was that she usually tries just medication for about 6 months and then usually the patients have gotten back into their normal ways. She said that in more severe cases she usually opts for counseling and medication.

    As far as not knowing the possible side effects, I will not take a medication without first knowing the possible side effects. I want to decide whether the problem outweighs the possible side effects. In the case of Wellbutrin, she said that the number of people who experience problems is very small and my reading up confirmed this. However, I must have fallen in that small percentage. I have two friends who have taken it, one had the opposite effect as me. She felt jittery and it keeps her up (more common) and the other refers to it as "brain molasses."

    I plan on giving the Zoloft one more try. My main problem of washing my hands comes from the fear of getting sick. It started when I was very sick with a bad gall bladder, somehow, I developed a phobia of getting the flu and haven't quite gotten past that yet. I know that it isn't the end of the world if I do get it, but if I don't wash my hands I feel almost as if I'm going to panic. The plan is to find a medication that helps out (hopefully Zoloft will work) and try that for a few months. If after that, I see no improvement, I will probably try some of the counseling. My doctor seems to think that calming me down and getting back into a normal routine for a few months will be the biggest help though.
     
  14. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    "Therapy" doesn't much work for OCD. You can do some coginitive-behavioral therapy, but there's nothing wrong with medicine.
     
  15. Wildwood*Flower

    Wildwood*Flower New Member

    Joined:
    Nov 10, 2004
    Messages:
    168
    Likes Received:
    0
    my saying counseling, I meant the cognitive behavioral therapy. I just couldn't remember that name.
     

Share This Page